Kentucky, 2009Flood in Kentucky, November 1 to 4, 2009
November 1 to 4, 2009 · NWS PAH · 1 event in 1 county or zone
Widespread heavy rainfall events on October 27th and again on the 29th and 30th sent the Green River above flood stage. Minor flooding began on the first of November and lasted a few days.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread heavy rainfall events on October 27th and again on the 29th and 30th sent the Green River above flood stage. Minor flooding began on the first of November and lasted a few days.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 1, 2:37 AM CST, 23 minutes earlier.
Area forecast discussion, Nov 1, 2:37 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
237 AM CST SUN NOV 1 2009
.DISCUSSION...
HIGH PRESSURE WAS CENTERED FROM THE GREAT LAKES...SOUTHWEST
ACROSS OUR REGION INTO SOUTH TEXAS...WITH CLEAR SKIES AND COOL
CONDITIONS THE RULE ACROSS THE MID MISSISSIPPI AND LOWER OHIO
VALLEY REGIONS.
MAINTAINED A DRY FORECAST FOR THE 7 DAY PERIOD. WEAK FRONTS WILL
MOVE THROUGH IN A PREDOMINANTLY NORTHWEST FLOW PATTERN ALOFT...
WITH EACH ONE LACKING APPRECIABLE MOISTURE. THEY ARE SEEN MOVING
THROUGH MONDAY...WEDNESDAY AND FRIDAY. DID MAKE TWEAKS TO OUR
GRIDDED WIND FORECAST IN THIS TIME FRAME...ESPECIALLY WEDNESDAY
THROUGH FRIDAY...AS HPC WIND GRIDS WERE NOT REFLECTIVE ENOUGH OF
THE WIND SHIFTS...COMPARED TO THE CONSENSUS OF THE GFS ENSEMBLE
WINDS AND ECMWF WINDS...WHICH WERE IN EXCELLENT AGREEMENT.
TEMPS WERE A BLEND OF GFS AND NAM MOS IN THE SHORT TERM. IN THE
LONG TERM...THEY WERE ESSENTIALLY LEFT AS IS...OUTSIDE OF A
TWEAK HERE OR THERE.
&&
.AVIATION...
CLEAR SKIES AND LIGHT WINDS WILL CONTINUE THROUGH THIS TAF PERIOD
AS HIGH PRESSURE MOVES EAST ACROSS OUR REGION. DUE TO WET
GROUND...CLEAR SKIES...AND LIGHT WINDS...SOME FOG IS POSSIBLE
AROUND SUNRISE. BEST CHANCE OF FOG APPEARS TO BE AT THE FOG PRONE
KCGI SITE. PREVAILING VSBYS SHOULD BE MVFR THERE...THOUGH BRIEFLY
LOWER VSBYS ARE POSSIBLE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
CN/DB
Hazardous weather outlook, Oct 31, 3:57 AM CST, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
457 AM CDT SAT OCT 31 2009
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
457 AM CDT SAT OCT 31 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
AREA RIVER FLOOD WARNINGS AND STATEMENTS SHOULD BE REFERRED TO
FOR THE LATEST INFORMATION REGARDING RIVER FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
AREA RIVER FLOOD WARNINGS AND STATEMENTS SHOULD BE REFERRED TO FOR
THE LATEST INFORMATION REGARDING RIVER FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
/UPDATED TO INCLUDE MENTION OF RIVER FLOODING/
Flood, Muhlenberg
- When
- November 1, 3:00 AM CST to November 4, 8:00 PM CST
- Where
- Muhlenberg County, 0.82 mi S of Paradise to 1.41 mi SSE of Paradise
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.258, -86.981
Minor flooding of the Green River inundated some low-lying woods and fields. At the Paradise river gage, the river crested at 382.35 feet on the 2nd. Flood stage there is 380 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Arkansas, November 1 to 30, 2009$15 million · 10 events
- Flooding in Louisiana, November 1 to 17, 2009$2.3 million · 3 events
- Flooding in Texas, November 1 to 17, 2009$2.1 million · 2 events
- Flood in Louisiana, November 1 to 30, 2009$100,000 · 1 event
- Flooding in Missouri, November 1 to 10, 2009$30,000 · 5 events
- Flooding in Iowa, November 1 to 3, 2009$30,000 · 3 events
- Drought in Colorado, November 1 to 30, 200918 events
- Drought in Texas, November 1 to 30, 200914 events
- Drought in California, November 1 to 30, 200911 events
- High Surf in Hawaii, November 1 to 2, 200911 events
- Drought in Hawaii, November 1 to 30, 20099 events
- Drought in Wisconsin, November 1 to 30, 20097 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 199690.